Wyoming, 2017

Tornadoes and Hail in Wyoming, June 12, 2017

June 12, 2017 · NWS CYS · 40 events in 4 counties and zones

One of the most significant severe weather episodes to affect southeast Wyoming and the western Nebraska Panhandle occurred on the afternoon and early evening of Monday 12 June 2017. Eleven confirmed tornadoes, hail to grapefruit size, and damaging winds were observed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$597,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

One of the most significant severe weather episodes to affect southeast Wyoming and the western Nebraska Panhandle occurred on the afternoon and early evening of Monday 12 June 2017. Eleven confirmed tornadoes, hail to grapefruit size, and damaging winds were observed. Supercell thunderstorms developed during the early afternoon along Interstate 25 between Fort Collins, CO and Wheatland. Lifting northeast, these thunderstorms spread into the southeast Wyoming plains late in the afternoon and into the western Nebraska Panhandle during the evening. Two people suffered injuries with an EF-2 rated tornado north of Torrington near the Wyoming/Nebraska stateline.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 12, 10:22 AM MST, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 12, 10:22 AM MST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1122 AM MDT Mon Jun 12 2017

.SHORT TERM...(Today and tonight)
Issued at 607 AM MDT Mon Jun 12 2017

...Widespread Severe Weather Outbreak Likely Today...Including
Potential for Several Tornadoes...Very Large Hail...Heavy
Rain...and Damaging Winds...

Overnight conditions have been pretty quiet with only a couple of
isolated showers/storms observed on radar. Sfc obs indicate some fog
from the I-25 corridor west to the Laramie Range, including Cheyenne
and spots along I-80 in moist upslope flow. GOES-16 nighttime
microphysics product highlights a relatively fractured stratus deck
across the plains as well, but it seems to be filling in steadily.
The broken appearance on satellite imagery suggests that perhaps the
stratus layer is relatively shallow and should dissipate readily
with increasing insolation. What is also evident atop the stratus
are cumulus-like tops trying to deepen within the WAA regime and
marked elevated instability. However, a strengthening warm nose
between 650-700 mb is perhaps keeping the elevated convection from
intensifying. What is quite apparent though based on these
observations is an atmosphere primed for thunderstorm activity
today. Once the stratus dissipates, think the warm nose will be
overcome especially across southeast WY by early afternoon.

Models continue to show the main upper low over NV/UT/ID by mid
afternoon with a vort max ejecting out ahead of the low and passing
overhead. In addition, an approaching jetlet and diffluence from the
southwest should provide sufficient upper level support for
widespread thunderstorm development. Thinking that initiation could
happen over the mountains in both WY and CO as early as 1P with
storms strengthening while tracking to the northeast. Second
initiation point looks to be on the north side of the sfc low over
northeast CO with storms tracking northeast into the southern
Panhandle as well. However, very warm temps aloft may inhibit these
storms from persisting long. Across southeast WY, a volatile
atmosphere will be supportive of storm intensification maintenance
as storms track off the mountains and into a pool of deep moisture.
Sfc dew points will be in the upper 50s to low 60s across much of
the plains, with resultant SBcapes ranging from 1500-3000 J/kg.
Cannot leave out the Laramie Valley where instability will be
similar. Overall shear remains very impressive across the board with
45-55 kts of deep layer shear, with 0-1 km helicity values of 50-100
m2/s2 through the afternoon, rising into the evening along and east
of the Laramie Range.

With all that said, general meso and synoptic signals continue to
point to a severe weather outbreak for southeast WY and western NE
today. Low level helicity progs and clockwise curving hodographs
point to supercell development with the potential for tornadoes,
very large hail, heavy rain, and damaging winds. Subtle wind shift
boundaries in the vicinities of the Cheyenne Ridge and Laramie Range
will need extra attention through the day as well since these could
provide extra focus for supercell maintenance and enhancement.
Thinking the best chance for tornadoes will be from northern
Laramie County into Platte/Goshen County this afternoon with a
secondary target across Converse/Niobrara Counties. Will have to
watch the Cheyenne Ridge though for supercells that persist from
Colorado as well. Flash flooding could be a concern today with
deep moisture in place.

One caveat: there still remains some concern regarding the quick
erosion of the cap early this afternoon. With strong dynamic
forcing, could see convective cluster development early on which
could reduce the threat for discrete supercells and general
tornado development. However, models are still trending discrete,
but often times with the topography, high instability, and strong
forcing, we see development of a messy cluster of strong/severe
thunderstorms. Will keep this scenario in the back of our minds,
but will keep the forecast rending towards discrete storms.

As we head towards evening, expect severe activity to shift into
the Panhandle as a robust llvl jet develops and maintains t-storm
activity. Not as confident about tornado potential in the evening,
but certainly cannot rule out a tor especially in central and
northern portions of the Panhandle as the llvl jet strengthens. A
very strong cold front will blast from west to east across the
forecast area this evening, so convection should end for our
counties around midnight. The front could carry with it very
strong bora winds, especially in the gap wind favored locations
along and west of the Laramie Range. For Tuesday, models still
hold a strong sw/ne pressure gradient across the CWA with
unidirectional flow favorable for mixing when combined with steep
lapse rates and increasing subsidence as the upper low moves
overhead. Went ahead and issued a High Wind Watch for lower
elevations of Carbon and northwest Albany Counties for potential
high winds.

.LONG TERM...(Wednesday through Sunday)
Issued at 607 AM MDT Mon Jun 12 2017

A dry latter half of the week ahead, with temperatures warming back
above seasonal normals for Thursday through the weekend. The area of
low pressure that brings severe weather to the region today will be
in the Canadian prairie provinces early Wednesday. Although lighter
than Tuesday, pressure gradients will remain tight enough for breezy
conditions on Wednesday with gusts of 20-35 mph. Zonal, dry flow
will dominate for Thursday and beyond, limiting any organized or
widespread convection potential. H7 temperatures will warm into 14-
17C range by the end of the week, yielding highs that will climb
into the 80s in time for the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday morning)
Issued at 1122 AM MDT Mon Jun 12 2017

Patchy MVFR cigs over the Neb Panhandle early this afternoon in
moist upslope flow.  VFR expected overall elsewhere but expect sctd
to numerous showers and tstms to move northeast off the Laramie
Range early this afternoon and across se Wy and mainly the nw part
of the Panhandle through early this evening with gusty winds and
MVFR/IFR cigs and vsbys associated with them.  Sfc front will move
east across the area later this evening switching winds to a west to
northwesterly direction.

&&

.FIRE WEATHER...
Issued at 546 AM MDT Mon Jun 12 2017

A tale of two weather patterns across the district today, with any
fire weather impacts confined to Carbon county as wind gusts
associated with a frontal passage increasing to between 35 and 50
mph by afternoon. Of course, fuels remain non-critical in this area,
so no fire weather headline necessary. Severe weather will be the
main story for areas from Albany county east towards the Nebraska
Panhandle where large hail, damaging winds and possibly a few
tornadoes are expected. Although temperatures will be cooler on
Tuesday, breezy west winds and dry conditions will likely keep fire
conditions somewhat elevated, especially across the eastern plains.
A warmer, dry, and less windy air mass is anticipated for the latter
half of the week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Tuesday morning through Tuesday evening for
     WYZ104-105-109-110.

NE...None.

&&

SHORT TERM...RJM
LONG TERM...CAH
AVIATION...RE
FIRE WEATHER...CAH
Hazardous weather outlook, Jun 12, 10:18 AM MST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1118 AM MDT Mon Jun 12 2017

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
131730-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
1118 AM MDT Mon Jun 12 2017

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Widespread severe thunderstorms are expected over the high plains
of southeast Wyoming and the western Nebraska Panhandle this
afternoon and evening. Thunderstorms will develop in the vicinity
of the Laramie Range early this afternoon and quickly become
severe as they progress onto the high plains. Anticipated hazards
associated with these thunderstorms include tornadoes, very large
and destructive hail, localized flash flooding, and damaging winds.
Residents of southeast Wyoming and the western Nebraska Panhandle
should remain weather aware this afternoon and evening, and be
prepared to take action if a warning is issued for their local
area.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will be required this afternoon and evening.

WYZ104-105-109>115-131730-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
1118 AM MDT Mon Jun 12 2017

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated thunderstorms will develop across northern and eastern
Carbon County this afternoon and early evening. Westerly winds
will gust to around 55 mph later this afternoon as a strong cold
front sweeps across the area.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A High Wind Watch is in effect for much of Carbon County and extreme
western Albany County Tuesday where wind gusts may approach 60 mph,
especially during the afternoon.

.Spotter information statement...

Spotter activation will not be required at this time.

The radar

The Cheyenne radar (KCYS), 115 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

29 hail, 6 tornado, 5 funnel cloud. Local standard time, as filed.

Hail, Platte

When
June 12, 2:05 PM MST to 2:10 PM MST
Where
Platte County, 6 mi S of Guernsey
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
42.183, -104.740

Quarter size hail was observed six miles south of Guernsey.

Hail, Platte

When
June 12, 2:11 PM MST to 2:15 PM MST
Where
Platte County, 3 mi N of Bordeaux
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.983, -104.850

Quarter size hail was observed three miles north of Bordeaux.

Hail, Platte

When
June 12, 2:13 PM MST to 2:15 PM MST
Where
Platte County, Wheatland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.050, -104.950

Quarter size hail was observed at Wheatland.

Hail, Platte

When
June 12, 2:14 PM MST to 2:16 PM MST
Where
Platte County, 1 mi S of Wheatland
Measured
4.25 in hail
Reported by
Trained Spotter
Coordinates
42.035, -104.950

Grapefruit size hail was observed a mile south of Wheatland. Several vehilcle windshilds were damaged.

Funnel Cloud, Platte

When
June 12, 2:14 PM MST to 2:17 PM MST
Where
Platte County, 9.54 mi NE of Bordeaux
Reported by
Trained Spotter
Coordinates
42.046, -104.731

A funnel cloud was observed near Weber and Deer Creek Road.

Hail, Platte

When
June 12, 2:15 PM MST to 2:18 PM MST
Where
Platte County, 2 mi N of Bordeaux
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
41.969, -104.850

Hen egg size hail was observed two miles north of Bordeaux.

Hail, Platte

When
June 12, 2:21 PM MST to 2:25 PM MST
Where
Platte County, Wheatland
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
42.050, -104.950

Hen egg to baseball size hail damaged many vehicles and windows in Wheatland.

Hail, Platte

When
June 12, 2:25 PM MST to 2:28 PM MST
Where
Platte County, 3 mi S of Wheatland
Measured
4.25 in hail
Reported by
Trained Spotter
Coordinates
42.007, -104.950

Grapefruit size hail was observed three miles south of Wheatland.

Hail, Platte

When
June 12, 2:30 PM MST to 2:33 PM MST
Where
Platte County, 3 mi N of Bordeaux
Measured
4.25 in hail
Reported by
Trained Spotter
Coordinates
41.983, -104.850

Grapefruit size hail was observed three miles north of Bordeaux.

Hail, Laramie

When
June 12, 2:30 PM MST to 2:50 PM MST
Where
Laramie County, 2 mi W of Cheyenne
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
41.140, -104.858

Quarter size hail covered the ground with minor tree damage.

Hail, Converse

When
June 12, 2:45 PM MST to 2:55 PM MST
Where
Converse County, 3 mi E of Douglas
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
42.760, -105.321

Ping pong ball size hail dented vehicles and broke house windows.

Hail, Converse

When
June 12, 2:50 PM MST to 2:55 PM MST
Where
Converse County, Douglas
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.760, -105.380

Quarter to golf ball size hail was observed at Douglas.

Hail, Laramie

When
June 12, 2:50 PM MST to 3:00 PM MST
Where
Laramie County, 2.19 mi WNW of Cheyenne
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
41.150, -104.860

Tennis to baseball size hail damaged numerous buildings and vehicles at FE Warren AFB.

Tornado, Goshen

When
June 12, 2:55 PM MST to 3:07 PM MST
Where
Goshen County, 7.56 mi NNW of Rockeagle to 5.87 mi S of Jay Em
Rating
EFU
Path length
23.24 mi
Path width
40 yd
Reported by
Emergency Manager
Coordinates
42.101, -104.638

Emergency management, an off-duty NWS employee, and storm chasers observed a series of tornado touchdowns in rural western Goshen County. The tornado path was discontinuous with no damage from which the NWS could assign an EF-scale rating.

Hail, Laramie

When
June 12, 3:01 PM MST to 3:03 PM MST
Where
Laramie County, 3 mi N of Cheyenne
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
41.183, -104.820

Half dollar size hail was observed three miles north of Cheyenne.

Hail, Laramie

When
June 12, 3:03 PM MST to 3:05 PM MST
Where
Laramie County, 4 mi N of Cheyenne
Measured
4 in hail
Reported by
Trained Spotter
Coordinates
41.198, -104.820

Softball size hail damaged some businesses and vehicles east of Yellowstone Road and Vandehei Avenue.

Hail, Laramie

When
June 12, 3:05 PM MST to 3:08 PM MST
Where
Laramie County, 5 mi N of Cheyenne
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
41.212, -104.820

Baseball size hail damaged emergency manager's home at 107 Trinidad Court.

Hail, Laramie

When
June 12, 3:07 PM MST to 3:10 PM MST
Where
Laramie County, 6 mi N of Cheyenne
Measured
3 in hail
Reported by
CoCoRaHS
Coordinates
41.227, -104.820

Hail grew rapidly from peas to larger than golf balls.

Hail, Goshen

When
June 12, 3:10 PM MST to 3:20 PM MST
Where
Goshen County, Fort Laramie
Measured
2 in hail
Reported by
CoCoRaHS
Coordinates
42.210, -104.520

Hen egg size hail was observed in northwest Fort Laramie.

Hail, Laramie

When
June 12, 3:12 PM MST to 3:15 PM MST
Where
Laramie County, 10 mi N of Cheyenne
Measured
1.5 in hail
Reported by
Public
Coordinates
41.285, -104.820

Ping pong ball size hail was observed 10 miles north of Cheyenne.

Hail, Laramie

When
June 12, 3:15 PM MST to 3:18 PM MST
Where
Laramie County, 2.7 mi NNE of (Cys)cheyenne Airport
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
41.197, -104.796

Golf ball to baseball size hail was observed at the 8600 block of Powderhouse Road north of Cheyenne.

Hail, Goshen

When
June 12, 3:20 PM MST to 3:25 PM MST
Where
Goshen County, Fort Laramie
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
42.210, -104.520

Tennis ball to baseball size hail was observed at Fort Laramie.

Tornado, Laramie

When
June 12, 3:40 PM MST to 3:44 PM MST
Where
Laramie County, 7.9 mi NW of Durham to 10.1 mi NNW of (Wy05)skyview Airpark
Rating
EF0
Path length
2.78 mi
Path width
80 yd
Reported by
NWS Employee
Coordinates
41.304, -104.686

A brief tornado touchdown occurred 11 miles northeast of Cheyenne approximately 1.25 miles southeast of the intersection of Highway 85 and CR 222. This tornado moved north causing damage to irrigation center pivot, windows, roof, and outbuildings of one rural residence (DI 4, DOD 4). The tornado moved across US Highway 85 and lifted approximately 1.75 miles northeast of the intersection of Highway 85 and CR 222.

Tornado, Converse

When
June 12, 3:49 PM MST
Where
Converse County, 7.9 mi ESE of Boxelder
Rating
EF1
Path length
0.5 mi
Path width
25 yd
Reported by
Emergency Manager
Coordinates
42.579, -105.710

A brief tornado spin-up occurred along Cold Springs Road southwest of Douglas. An outbuilding was completely destroyed (DI 1, DOD 8).

Funnel Cloud, Goshen

When
June 12, 3:57 PM MST to 4:00 PM MST
Where
Goshen County, 7 mi NNE of Lingle
Reported by
Trained Spotter
Coordinates
42.234, -104.298

A funnel cloud was observed seven miles north-northeast of Lingle.

Tornado, Laramie

When
June 12, 3:57 PM MST to 4:08 PM MST
Where
Laramie County, 4.74 mi SE of Carpenter to 3.47 mi N of Carpenter
Rating
EF2
Path length
7.74 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
41.002, -104.305

The tornado crossed into southern Laramie County, Wyoming from Weld County, Colorado approximately 4 miles southeast of Carpenter. It continued moving towards the north-northwest crossing mostly open farmland, paralleling County Road 151 where it impacted 4 residences. The most significant damage observed by the NWS assessment team was to 2 residences along County Road 151, where a semi-attached garage was completely destroyed (DI 1, DOD 3) by EF-2 intensity winds. Damage also was observed to single family roof structure. Additionally, numerous power poles were snapped along with a ruptured power line.

Hail, Laramie

When
June 12, 4:00 PM MST to 4:05 PM MST
Where
Laramie County, 4 mi NNE of Carpenter
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
41.103, -104.341

Ping pong ball size hail covered the ground four miles north-northeast of Carpenter.

Hail, Converse

When
June 12, 4:05 PM MST to 4:08 PM MST
Where
Converse County, 8 mi S of Douglas
Measured
4 in hail
Reported by
Law Enforcement
Coordinates
42.644, -105.380

Softball size hail was observed eight miles of Douglas.

Hail, Laramie

When
June 12, 4:05 PM MST to 4:08 PM MST
Where
Laramie County, 5 mi N of Carpenter
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
41.122, -104.370

Golf ball size hail was observed five miles north of Carpenter.

Tornado, Laramie

When
June 12, 4:05 PM MST to 4:12 PM MST
Where
Laramie County, 8.32 mi S of (82v)pine Bluffs Airport to 7.06 mi S of (82v)pine Bluffs Airport
Rating
EF1
Path length
1.51 mi
Path width
80 yd
Reported by
NWS Storm Survey
Coordinates
41.030, -104.133

A short-lived tornado touched down just north of the Colorado state line to the southwest of Pine Bluffs along County Road 161. It was on the ground for approximately 4-7 minutes. A fifth-wheel horse trailer was lofted into the air for 50 yards sustaining significant damage. A small farm outbuilding was also destroyed (DI 1, DOD 7).

Tornado, Goshen

When
June 12, 4:09 PM MST to 4:30 PM MST
Where
Goshen County, 12.27 mi NE of Lingle to 8.15 mi ESE of Prairie Center
Rating
EF2
Path length
14.87 mi
Path width
200 yd
Continued into
Sioux, Ne (CYS)
Injuries
1 direct, 0 indirect
Property damage
$597,000
Reported by
NWS Storm Survey
Coordinates
42.276, -104.196

Significant tornado damage was noted at a ranch 20 miles north-northeast of Torrington, WY, just west of the Union Pacific railway line. Significant damage consistent with EF-2 intensity winds was to the main ranch residence and surrounding barns (DI 1, DOD 8). Several three-quarter ton pickup trucks were vaulted several yards by tornadic winds, with several horse trailers rolled 50 to 100 yards and severely damaged. Several horses at this location were seriously injured with 3 horses killed. One person in the residence received minor head injuries. The tornado continued northeast, moving into Sioux County, NE at 1630 MST.

Funnel Cloud, Laramie

When
June 12, 4:19 PM MST to 4:24 PM MST
Where
Laramie County, 5 mi W of Pine Bluffs
Reported by
Trained Spotter
Coordinates
41.180, -104.166

A funnel cloud was observed five miles west of Pine Bluffs.

Hail, Converse

When
June 12, 4:20 PM MST to 4:23 PM MST
Where
Converse County, 2 mi E of Douglas
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
42.760, -105.341

Hen egg size hail was observed two miles east of Douglas.

Funnel Cloud, Laramie

When
June 12, 4:20 PM MST to 4:23 PM MST
Where
Laramie County, 5 mi S of Pine Bluffs
Reported by
Emergency Manager
Coordinates
41.108, -104.070

A funnel cloud was reported five miles south of Pine Bluffs.

Funnel Cloud, Laramie

When
June 12, 4:23 PM MST to 4:25 PM MST
Where
Laramie County, 3 mi S of Pine Bluffs
Reported by
Emergency Manager
Coordinates
41.137, -104.070

A funnel cloud was reported three miles south of Pine Bluffs.

Hail, Goshen

When
June 12, 4:26 PM MST to 4:30 PM MST
Where
Goshen County, 8 mi SSE of Prairie Center
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
42.403, -104.140

Baseball size hail was reported east of Prairie Center.

Hail, Converse

When
June 12, 4:27 PM MST to 4:30 PM MST
Where
Converse County, Douglas
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
42.760, -105.380

Hen egg size hail was observed at Douglas.

Hail, Laramie

When
June 12, 4:30 PM MST to 4:35 PM MST
Where
Laramie County, Pine Bluffs
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
41.180, -104.070

Hail slightly larger than baseball size was observed at Pine Bluffs.

Hail, Laramie

When
June 12, 5:27 PM MST to 5:30 PM MST
Where
Laramie County, 5 mi N of Albin
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
41.492, -104.100

Golf ball size hail was reported five miles north of Albin.

Hail, Converse

When
June 12, 5:30 PM MST to 5:35 PM MST
Where
Converse County, 1 mi SW of Glenrock
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
42.850, -105.884

Quarter size hail was observed a mile southwest of Glenrock.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2017Every state in 2017This day in weather historyThe tornado archive for Wyoming, 2017Warnings in Wyoming, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 720256, 720257, 720258, 720259, 720260, 720262, 720261, 720265, 720266, 720268, 720269, 720270, 720271, 721639, 720272, 720273, 720286, 720287, 720288, 720289, 720290, 720291, 721617, 721642, 720292, 721619, 720293, 721487, 721488, 721620, 721661, 721489, 721490, 721491, 721492, 721493, 721494, 721495, 721552, 721553.